Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 23, 2011Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 23, 2011, 12:21 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 12:21 PM EDT (16:21 UTC)
Expired
Jun 23, 2011, 12:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS82 KFFC 231621
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 PM EDT THU JUN 23 2011

GAZ073-074-084-231645-
1221 PM EDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...WILKINSON AND BALDWIN COUNTIES UNTIL 1245 PM EDT...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCINTYRE...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...WILKINSON AND BALDWIN COUNTIES THROUGH 1245 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...IVEY... 
GORDON...IRWINTON...TOOMSBORO...HEBRON AND DEEPSTEP. MOVE TO A SAFE 
PLACE IF THE STORM THREATENS.

&&

LAT...LON 3309 8295 3285 8297 3274 8330 3289 8336
TIME...MOT...LOC 1621Z 246DEG 26KT 3287 8317

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 11:00 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 23, 11:00 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT THU JUN 23 2011

.UPDATE...
BROAD CLOUD DECK REMAINS IN PLACE ACROSS MUCH OF THE SOUTHEAST AND
NORTH AND CENTRAL GEORGIA. THIS HAS HELPED STABILIZE THE
ATMOSPHERE AND KEPT TEMPERATURES DOWN THIS MORNING. AFTERNOON HIGH
TEMPERATURES ON TRACK...BUT HAVE ADJUSTED HOURLY TEMPS. WILL NEED
TO KEEP AN EYE ON THE MAX TEMPS ACROSS NORTH GEORGIA. STILL ANTICIPATE
CONVECTIVE DEVELOPMENT THIS AFTERNOON...MAINLY SOUTH OF ATLANTA TO
ATHENS LINE WHERE GOOD SUNSHINE REIGNS. HAVE ADJUSTED POPS BASED
UPON CURRENT TRENDS AND LIMITED THUNDER TO ISOLATED THROUGH 18Z.
UPDATED ZONES ISSUED SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 740 AM EDT THU JUN 23 2011/

SHORT TERM /TODAY THROUGH SATURDAY/...
DEEP LOW PRESSURE SYSTEM OVER THE MIDWEST REMAINS THE DOMINANT
FEATURE THROUGH THE SHORT TERM. WITH CENTER OF SURFACE RIDGE OUT
OVER THE SOUTH ATLANTIC BIGHT...THE SOUTHEAST IS WEDGED BETWEEN THE
TWO SYSTEMS...AND THE RESULTING SOUTHWEST FLOW CONTINUES TO KEEP
MOIST AIR MASS OVER THE AREA. HAVE GONE WITH A TIGHT POP GRADIENT
BASED ON MODEL CONSENSUS AND CURRENT RADAR ACTIVITY. CONVECTION OVER
NORTH GEORGIA THIS MORNING SHOULD FOLLOW AXIS OF BEST MOISTURE AS IT
SAGS SOUTHWARD THIS AFTERNOON...AND HAVE GONE WITH LIKELY TO
CATEGORICAL POPS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE CWA. MODERATE AFTERNOON INSTABILITIES AND
SHEAR...WITH CAPES GENERALLY BETWEEN 1000 AND 1500 J/KG...LIFTED
INDEX VALUES BETWEEN -2 AND -4...AND 0 TO 6KM BULK SHEAR IN THE
20-25 KT RANGE...SUGGEST SOME STRONG AFTERNOON CONVECTION. THE
HIGHEST INSTABILITIES ARE ACROSS PORTIONS OF NORTH GEORGIA...WHERE
SPC HAS OUTLOOKED FOR A SLIGHT RISK FOR TODAY...AND WHERE ISOLATED
SEVERE STORMS CAN BE EXPECTED. OUTSIDE OF THIS AREA...STRONG STORMS
ARE STILL POSSIBLE. REGARDLESS...PRIMARY HAZARDS WILL BE DAMAGING
WINDS AND FREQUENT LIGHTNING.

LOW PRESSURE SYSTEM SLOWLY PROGRESSES EASTWARD THROUGH THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND...AND LONG WAVE TROUGH AXIS ALIGNS
ALONG THE EASTERN SEABOARD. PROMINENT GULF MOISTURE ACROSS THE STATE
DIMINISHES AS A MORE WESTERLY FLOW TAKES OVER THIS AFTERNOON...AND
ESPECIALLY AFTER FRONTAL BOUNDARY PUSHES INTO THE STATE BY LATE
WEEK. AS A RESULT...HAVE OPTED FOR ONLY SLIGHT CHANCE TO CHANCE POPS
ACROSS THE CWA. STILL COULD SEE SOME SEVERE STORMS...ESPECIALLY
FRIDAY WITH THE FRONTAL PASSAGE YIELDING A DROP IN THE 500MB TEMPS
AND INCREASE IN MID LEVEL SHEAR. SPC HAS ALREADY OUTLOOKED THE
AREA FOR DAY 2.

AS FAR AS TEMPERATURES ARE CONCERNED...UNAVAILABLE MAV GUIDANCE
DISCOURAGING GIVEN ITS BETTER SKILL OVER THE LAST FEW DAYS...AND
GENERALLY SIDED WITH A COMBINATION OF ECMWF AND NAM SOLUTIONS AND
THE 5 DAY LOCAL BIAS. EXPECT NEAR NORMAL TEMPERATURES AS A RESULT.

31

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
CHAOTIC EXTENDED PERIOD EXPECTED AS A SERIES OF SHORTWAVES CONTINUES
TO KEEP SLIGHT CHANCE TO GOOD CHANCE POPS ACROSS THE AREA THROUGH
NEXT WEEK. STRONGEST SHORTWAVE SKIRTS NORTHERN GEORGIA AS NEAR ZONAL
FLOW TAKES IT EASTWARD THROUGH THE TENNESSEE/OHIO RIVER VALLEY. HIGH
PRESSURE ATTEMPTS TO BUILD BACK INTO THE REGION TUESDAY...DECREASING
PRECIP CHANCES SLIGHTLY AND INCREASING TEMPERATURES.

31

AVIATION...
12Z UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS NORTH GEORGIA AND
THE AREA SHOULD EXPAND DURING THE MORNING. FOR THE AFTERNOON THE
MAIN BAND OF SHOWERS/THUNDERSTORMS SHOULD SINK SOUTHWARD INTO
CENTRAL GEORGIA. WILL HAVE TO WATCH TO SEE HOW TAF SITES WILL BE
AFFECTED TODAY. EXPECT SOME MVFR CEILINGS THIS MORNING ESPECIALLY
WITH RAIN AREAS. IN GENERAL CEILINGS SHOULD RANGE FROM BKN030 TO
BKN050 TODAY BUT LOWER IN RAIN. WEST TO SOUTHWEST WINDS SHOULD
INCREASE TO SOUTHWEST 10 TO 15KT AFTER 14Z.

//ATL CONFIDENCE...12Z UPDATE...
MED TO HIGH ON MOST ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  68  88  69 /  70  20  30  20
ATLANTA         83  69  87  70 /  70  20  40  20
BLAIRSVILLE     79  66  83  63 /  60  20  40  20
CARTERSVILLE    84  68  87  65 /  60  20  50  20
COLUMBUS        85  69  90  72 /  70  30  30  20
GAINESVILLE     84  68  87  68 /  70  20  40  20
MACON           87  71  90  71 /  70  40  30  20
ROME            86  68  88  68 /  50  20  50  20
PEACHTREE CITY  83  66  86  66 /  70  20  30  20
VIDALIA         93  73  93  72 /  60  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jun 23, 11:42 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT THU JUN 23 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1142 AM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA AND NUMEROUS
THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA. ISOLATED THUNDERSTORMS
MAY BE SEVERE IN EXTREME NORTHWEST GEORGIA THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
HIGH PRESSURE WAS CENTERED OVER THE PENINSULA OF FLORIDA AND SHOULD
PERSIST THROUGH THE DAY. LOW PRESSURE WILL MOVE ACROSS THE GREAT
LAKES...BRINGING A SURFACE BOUNDARY INTO THE TENNESSEE AND OHIO
VALLEYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND
CLOUD TO GROUND LIGHTNING FROM THUNDERSTORMS.

.DISCUSSION...
AS THE LARGE UPPER LEVEL TROUGH PUSHES ACROSS THE GREAT LAKES AND
INTO THE OHIO VALLEY BY TONIGHT...AN AREA OF MODERATE SHEAR AND
INSTABILITY...AND ABUNDANT MOISTURE WILL PREVAIL ACROSS NORTH
CENTRAL GEORGIA. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF
NORTH AND CENTRAL GEORGIA BY LATE THIS AFTERNOON AND TONIGHT. ISOLATED
THUNDERSTORMS MAY BE SEVERE OVER THE EXTREME NORTHWEST CORNER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

10/12

In the hours before

Local storm report, Jun 23, 9:00 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     S DOUGLASVILLE          33.75N 84.75W
06/22/2011                   DOUGLAS            GA   EMERGENCY MNGR

            SHINGLES OFF DOUGLAS COUNTY HIGH SCHOOL. ADDITIONAL
            DAMAGE 3 TREES DOWN ON NORTH BURNT HICKORY AND A TREE
            DOWNED AT THE INTERSECTION OF POST AND POOLE ROAD.

&&

FTAYLOR
Special weather statement, Jun 23, 12:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EDT THU JUN 23 2011

GAZ083-231630-
1206 PM EDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TWIGGS COUNTY UNTIL 1230 PM EDT...

AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR HUBER OR 10 MILES SOUTHEAST OF
MACON...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT RIPLEY...MYRICKS
MILL...DRY BRANCH AND JEFFERSONVILLE. MOVE TO A SAFE PLACE IF THE
STORM THREATENS.

&&

LAT...LON 3266 8357 3266 8358 3267 8360 3274 8360
      3275 8359 3274 8357 3281 8350 3283 8349
      3285 8338 3274 8331 3265 8332 3263 8355
TIME...MOT...LOC 1605Z 262DEG 17KT 3273 8350
Special weather statement, Jun 23, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 PM EDT THU JUN 23 2011

GAZ073-074-084-231645-
1221 PM EDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON...WILKINSON AND BALDWIN COUNTIES UNTIL 1245 PM EDT...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCINTYRE...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON...WILKINSON AND BALDWIN COUNTIES THROUGH 1245 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCINTYRE...IVEY...
GORDON...IRWINTON...TOOMSBORO...HEBRON AND DEEPSTEP. MOVE TO A SAFE
PLACE IF THE STORM THREATENS.

&&

LAT...LON 3309 8295 3285 8297 3274 8330 3289 8336
TIME...MOT...LOC 1621Z 246DEG 26KT 3287 8317

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:43 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more47 min
Jun 22, 9:11 PM EDTSpecial Weather StatementFFCHall34 min
Jun 22, 9:31 PM EDTSpecial Weather StatementFFCWhite29 min
Jun 23, 5:05 AM EDTSpecial Weather StatementFFCForsyth, Hall25 min
Jun 23, 5:43 AM EDTSpecial Weather StatementFFCBanks, Hall32 min
Jun 23, 12:06 PM EDTSpecial Weather StatementFFCTwiggs24 min
Jun 23, 1:55 PM EDTSpecial Weather StatementFFCHancock35 min
Jun 23, 3:23 PM EDTSpecial Weather StatementFFCWashington37 min
Jun 23, 3:36 PM EDTSpecial Weather StatementFFCWheeler39 min
Jun 23, 4:16 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler44 min
Jun 23, 4:18 PM EDTSpecial Weather StatementFFCCarroll27 min
Jun 23, 4:29 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster46 min
Jun 23, 4:37 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs38 min
Jun 23, 4:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Jun 23, 5:13 PM EDTSpecial Weather StatementFFCFayette47 min
Jun 23, 5:17 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Schley43 min
Jun 23, 6:06 PM EDTSpecial Weather StatementFFCTalbot39 min
Jun 23, 6:21 PM EDTSpecial Weather StatementFFCButts, Henry, Spalding39 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.